Alert archive / Texas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2026, 9:49 PM CST for Wise County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2026, 9:49 PM CST (03:49 UTC)
- Expired
- Mar 4, 2026, 10:30 PM CST
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 4:43 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1914 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
048
WUUS54 KFWD 050349
SVRFWD
TXC497-050430-
/O.NEW.KFWD.SV.W.0013.260305T0349Z-260305T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
949 PM CST Wed Mar 4 2026
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northwestern Wise County in north central Texas...
* Until 1030 PM CST.
* At 949 PM CST, a severe thunderstorm was located over Chico, or
near Bridgeport, moving northeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* This severe thunderstorm will be near...
Alvord around 955 PM CST.
Other locations impacted by this severe thunderstorm include Park
Springs, Greenwood, and Lake Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3343 9743 3316 9770 3325 9792 3327 9792
3343 9785
TIME...MOT...LOC 0349Z 216DEG 25KT 3330 9778
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Dunn1 follow-up statement
302
WWUS54 KFWD 050421
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1021 PM CST Wed Mar 4 2026
TXC497-050431-
/O.EXP.KFWD.SV.W.0013.000000T0000Z-260305T0430Z/
Wise TX-
1021 PM CST Wed Mar 4 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WISE COUNTY WILL
EXPIRE AT 1030 PM CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
north central Texas.
&&
LAT...LON 3343 9743 3316 9770 3325 9792 3327 9792
3343 9785
TIME...MOT...LOC 0421Z 216DEG 25KT 3346 9764
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 6:16 PM CST, 3 hours 33 minutes earlier. Its key messages:
- Isolated large hail and damaging wind gusts are possible this evening across parts of North and Central Texas.
- After a relative lull in precipitation Thursday, multiple rounds of thunderstorms will bring a severe weather and flash flooding threat to much of North and Central Texas Friday into early next week.
Area forecast discussion, Mar 4, 6:16 PM CST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 616 PM CST Wed Mar 4 2026 ...New UPDATE, AVIATION... .KEY MESSAGES... - Isolated large hail and damaging wind gusts are possible this evening across parts of North and Central Texas. - After a relative lull in precipitation Thursday, multiple rounds of thunderstorms will bring a severe weather and flash flooding threat to much of North and Central Texas Friday into early next week. && .UPDATE... Issued at 600 PM CST Wed Mar 4 2026 A Severe Thunderstorm Watch is in effect through 11 PM for areas near and north/northeast of the DFW Metroplex up through the Red River. As expected, we've seen an uptick in activity primarily across the Metroplex this evening, with more isolated coverage ongoing across Central TX. The thunderstorms across Dallas and Rockwall counties have been producing repeated rounds of heavy rainfall in urban areas, leading to a flooding threat during the evening commute as well. Current analysis shows these thunderstorms in an environment of 1500-2000 J/Kg with effective shear only ~20-30 kts. These storms are attempting to become better organized this evening, but the limited shear has largely inhibited this so far. However, we are monitoring a window here through the next 1-3 hours or so, with a slight uptick to around 35 kts effective shear still overlapping with favorable instability as the low level flow increases this evening. This will enhance storm structure and should allow for better rotation in some of these storms, but the overall threat for severe weather is still low. The rest of the forecast discussion remains on track with lingering showers and storms gradually moving up towards the Red River overnight tonight. && .SHORT TERM... (This afternoon through Thursday) Issued at 144 PM CST Wed Mar 4 2026 The next couple days will be the start of an active 6-7 days across the region. There is a risk of severe weather today, but the overall severe threat is on the lower-end. Expect thunderstorms to develop early this afternoon, increasing in coverage by the mid to late afternoon and continue for parts of the area overnight into tomorrow morning. Additional storms are forecast tomorrow, but the strongest storms will remain to our west. Warm and moist flow developed over the Southern Plains last weekend, pumping plenty of available moisture into the region. A shallow cold front is currently moving into Western North Texas while southerly flow continues for the remainder of the forecast area in the open warm sector. Aloft, broad ascent brought about by weak diffluence in the upper-levels and a couple weak shortwave perturbations are helping develop widespread light rain as of this writing (~1 pm). Latest ACARS/Aircraft soundings still indicate a cap over the region, so we haven't seen many thunderstorms yet. However, as lift works on the cap from above and below, we expect the cap to erode over the next few hours. Breaks in the cloud cover will also aid in destabilization/erosion of the cap and increased storm potential as well. We'll be watching two main storm initiation zones today. One near the front and another generally near/east of the I-35 corridor within a broad region of low-level warm advection. Storms within the zone of warm advection should start as showers that gradually blossom into thunderstorms. Storms that develop near the front will develop a little quicker. The front should slowly move southwest this afternoon, stalling near a line from Sherman/Denison to the DFW Metroplex to Stephenville a couple hours before sunset. Once the front stalls, expect storm coverage along the front to increase. Any storm that develops today will have some severe potential. The main contributing factor to severe weather is steep mid-level lapse rates and modest instability with MLCAPE values between ~1500-2500. Deep-layer shear is weak and disorganized, so expect a broken line of disorganized clusters or multicells instead of organized supercells or a line of storms. With that being said, a few zealous storms may be able to have supercell characteristics and merging cold pools may form a pseudo-line of storms, but the overall convective mode should be messy. There will be a general movement of the larger-scale cluster of storms that develops near the front this evening, though. Expect it to slowly move east the first few hours after development, then retreat north and west in the evening and overnight hours with at least scattered storms continuing through the night for portions of North Texas. The severe threat will also be highest from about 4 pm to midnight, waning in the early morning hours as instability decreases. Scattered showers and storms are forecast to continue overnight across North Texas as the front begins to wash out and waft north. By daybreak, all precip should be near the Red River and eventually move north into Oklahoma by about mid-morning. Since staunch southerly flow will take hold of the region once again tomorrow and the moist airmass hasn't gone anywhere, a few warm-advection showers or storms will be possible in the afternoon. We aren't expecting any of this activity to be severe, but will monitor the latest data to assess the severe threat. The SPC does highlight an area of severe weather tomorrow, but to our west near a dryline in West Texas and the Panhandles of Texas and Oklahoma. && .LONG TERM... (Friday through Tuesday) Issued at 144 PM CST Wed Mar 4 2026 Update... The discussion below is still largely on-track and captures the main threats. The key messages to take away is that we'll remain in an active pattern through at least Tuesday of next week. The main severe threats will be Friday and Tuesday, while the threat of flooding (both river and flash flooding) ramps up over the weekend, especially Saturday, and early next week. Bonnette Previous Discussion... Issued at 140 AM CST Wed Mar 4 2026 A more robust mid-level shortwave will enter the Central Plains on Friday increasing a belt of southwesterlies over North and Central Texas. A moist and unstable airmass will likely settle over the region east of a dryline expected to reside west of I-35 by Friday afternoon. The better synoptic-scale lift will remain north of our forecast area, so low-level convergence along the dryline will likely favor more scattered convection initially (especially with concerns on how cloud cover impacts overall daytime destabilization). 30-40 kts of effective bulk shear and moderate instability will promote the development of supercellular storms capable of producing large hail, damaging winds, and perhaps even a couple tornadoes. The greatest severe weather threat will exist north of I-20 nearer to the Red River where sufficient low-level SRH will likely overlap moderate instability for several hours late Friday afternoon into Friday evening. More widespread thunderstorm coverage is expected Saturday into Sunday as a cold front enters North and Central Texas and persistent shortwaves move through the southwesterly flow aloft. An anomalously moist airmass will lead to efficient rainfall rates and localized flash flooding, especially in areas that observe multiple rounds of storms and training storms. Keep an eye on the forecast this week as we nail down the areas that may observe higher rainfall totals (potentially 3+") this upcoming weekend. This active weather pattern will likely continue into early next week with rain chances in the forecast Monday through Wednesday. Langfeld && .AVIATION... (00Z TAFS) Issued at 600 PM CST Wed Mar 4 2026 Concerns... Ongoing TSRA across D10; Additional MVFR overnight/Thur Morning Thunderstorms have already impacted sites across D10 with current storms now southeast of GKY and DAL. The main TSRA activity is expected ~01-04Z this evening, with the latest trends keeping nearby showers and VCTS through 07Z. The cold front has just about stalled and is now oriented near/just west of DTO and AFW, with a temporary wind shift to the N/NW still likely for a few hours tonight before returning to southerly flow. MVFR is expected overnight again around ~07Z and lingering into midday before scattering. South winds tomorrow will be slightly breezy with winds ~12-15 kts and occasional gusts up to 25 kts possible. Isolated to scattered showers and storms will develop across much of North and Central TX during the day tomorrow, but coverage will be lower with less confidence on impacts at any sites. Will continue to monitor forecast trends for any SHRA/TS mention in future issuances. && .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested across parts of North and Central Texas this afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 64 80 66 / 80 80 40 30 Waco 80 66 81 65 / 50 60 40 20 Paris 79 63 79 63 / 60 80 50 20 Denton 77 58 79 63 / 70 80 40 40 McKinney 78 63 79 65 / 80 80 50 40 Dallas 80 65 80 66 / 80 80 40 30 Terrell 80 64 82 65 / 70 70 40 20 Corsicana 82 67 84 67 / 60 40 40 20 Temple 81 65 83 65 / 60 40 40 20 Mineral Wells 74 59 81 63 / 60 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gordon LONG TERM....Bonnette AVIATION...Gordon
In the hours before
Local storm report, Mar 4, 7:39 PM CST, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
739 PM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Flash Flood 1 WSW Rowlett 32.90N 96.56W
03/04/2026 Dallas TX Emergency Mngr
Main Street closed between Highway 66 and
Rowlett Road due to flooding.
&&
BDLocal storm report, Mar 4, 7:40 PM CST, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
740 PM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Flash Flood 3 NNE Rowlett 32.94N 96.53W
03/04/2026 Dallas TX Emergency Mngr
Liberty Grove Road at Broadmoor Lane closed
due to flooding.
&&
BDLocal storm report, Mar 4, 8:16 PM CST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
816 PM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Hail 5 ENE Rio Vista 32.26N 97.29W
03/04/2026 M1.50 Inch Johnson TX Emergency Mngr
Image of measured 1.5 inch hail at HWY 171
and CR 304.
&&
MGLocal storm report, Mar 4, 8:26 PM CST, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
826 PM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail 5 WNW Grandview 32.30N 97.25W
03/04/2026 M1.00 Inch Johnson TX Trained Spotter
1 inch hail reported at FM 4 and CR 305.
&&
MGLocal storm report, Mar 4, 9:25 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
925 PM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM Hail 1 SW Mineral Wells 32.81N 98.09W
03/04/2026 E2.00 Inch Palo Pinto TX Public
Report from mPING. 2 inch hail.
&&
MGLocal storm report, Mar 4, 9:30 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
930 PM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM Hail 1 SSW Mineral Wells 32.81N 98.09W
03/04/2026 M2.00 Inch Palo Pinto TX Public
Social media image of measured 1.75 inch to
2 inch hailstones.
&&
MGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:08 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 67 min |
| Mar 4, 6:19 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 41 min |
| Mar 4, 6:38 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 29 min |
| Mar 4, 7:03 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 4, 7:12 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 63 min |
| Mar 4, 7:27 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 52 min |
| Mar 4, 8:11 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 4, 8:26 PM CST | Areal Flood Advisory | FWD | Van Zandt | 47 min |
| Mar 4, 8:48 PM CST | Areal Flood Advisory | FWD | Dallas, Denton, Tarrant | 117 min |
| Mar 4, 8:51 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 39 min |
| Mar 4, 8:56 PM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 28 min |
| Mar 4, 9:13 PM CST | Flash Flood Warning | FWD | Van Zandt | 5 hr |
| Mar 4, 9:30 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 60 min |
| Mar 4, 9:48 PM CST | Areal Flood Advisory | FWD | Dallas, Tarrant | 57 min |
| Mar 4, 10:27 PM CST | Severe Thunderstorm Warning | FWD | Jack, Wise | 23 min |
| Mar 4, 10:46 PM CST | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Mar 4, 11:24 PM CST | Special Weather Statement | FWD | Rockwall | 36 min |
| Mar 4, 11:55 PM CST | Special Weather Statement | FWD | Grayson | 35 min |
| Mar 5, 12:03 AM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 35 min |
| Mar 5, 7:56 AM CST | River Flood Warning | FWD | Hunt, Rockwall | 22 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.